Nonlinear Dynamics

, Volume 41, Issue 1, pp 191–210

The Extended Malkus–Robbins Dynamo as a Perturbed Lorenz System

Authors

Article

DOI: 10.1007/s11071-005-2808-x

Cite this article as:
MOROZ, I.M. Nonlinear Dyn (2005) 41: 191. doi:10.1007/s11071-005-2808-x

Recent investigations of some self-exciting Faraday-disk homopolar dynamos [Hide, R. and Moroz, I. M., Physica D134, 1999, 387–301; Moroz, I. M. and Hide, R., International Journal of Bifurcation and Chaos 2000, 2701–2716; Moroz, I. M., International Journal of Bifurcation and Chaos13, 2003, 147–161; Moroz, I. M., International Journal of Bifurcation and Chaos, to appear] have yielded the classic Lorenz equations as a special limit when one of the principal bifurcation parameters is zero. In this paper we focus upon one of those models [Moroz, I. M., International Journal of Bifurcation and Chaos13, 2003, 147–161] and illustrate what happens to some of the lowest order unstable periodic orbits as this parameter is increased from zero.

Key Words

dynamosLorenz equationsunstable periodic orbits

Copyright information

© Springer Science + Business Media, Inc. 2005